Florida, 2001

Lightning Strike in Florida, September 5, 2001

September 5, 2001 · NWS JAX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 5, 1:15 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 5, 1:15 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT WED SEP 5 2001

BACKDOOR FRONT ALONG THE NC/SC BORDER AND IS BEING NUDGED BY SFC
RIDGE BUILDING TOWARDS THE NE US. WEAK PREFRONTAL TROF SLIPPING
THROUGH SE GA ATTM WITH SCATTERED CONVECTION INCREASING...MAINLY TO
THE NORTH OF THE ALTAHAMA RIVER. IN ADDITION...SATELLITE IMAGERY
DEPICTING SOME ENHANCEMENT ALONG THE WEST COAST SEABREEZE AS WELL AS
OVER THE SOUTHERN PORTIONS OF OUR CWA. EXPECT TO SEE AN INCREASE IN
COVERAGE/INTENSITY OF CONVECTION OVER OUR CWA THROUGH THE AFTERNOON
AS ATMOSPHERIC STABILITY DECREASES. WEAK 1000MB-700MB MEAN FLOW WILL
RESULT IN ANY CONVECTION TO BE SLOW MOVERS AND CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL AMOUNTS.

ATYPICAL HIGHLY AMPLIFIED U/L PATTERN FOR THIS TIME OF YEAR OVER THE
EASTERN 1/2 OF THE COUNTRY. RIDGE PROGRESSES EAST WITH ITS CENTER
MOVING INTO THE MID ATLANTIC REGION BY 12Z FRIDAY. AT THE
SURFACE...RIDGE CENTER DRIFTS EAST FROM THE GREAT LAKES REGION TO
NEW ENGLAND THROUGH THURSDAY AFTERNOON. LOW LEVEL FLOW VEERS AND
BECOMES EASTERLY AS A RESULT BUT REMAINS LIGHT. SOUTHWARD
PROGRESSION OF BACKDOOR FRONT WILL BE LIMITED WITH ONLY KICKING
MECHANISM BEING SFC RIDGING TO OUR NORTH. HOWEVER...DRIER AIR TRIES
TO FILTER INTO THE REGION FROM THE NORTH. PWATS PROGGD TO SLIP FROM
JUST OVER 2 INCHES TO AROUND 1.75 OVER OUR INTERIOR GA COUNTIES
THROUGH THE NEXT 24 HOURS. HOWEVER THEY ARE EXPECTED TO HOVER AROUND
THE 2 INCH MARK OVER NE FL.

WILL BEGIN TO TAPER POPS WITH LOWEST CONFINED TO OUR INTERIOR GA
COUNTIES...HIGHEST OVER THE SOUTHERN PORTIONS OF OUR FA. ONSHORE
FLOW WILL LIMIT DIRUNAL FLUXUATION OF TEMPS ALONG THE COASTAL
COUNTIES.

MARINE...GRADIENT REMAINS WEAK AND WILL CONTINUE WITH NO HIGHLIGHTS.
OFFSHORE BUOYS HAVE VEERED AND HAVE DEVELOPED A NE FLOW. WILL FOLLOW
GENERAL TREND AS IN CURRENT CWF PACKAGE.

PRELIM...
AMG 71/88/72/87 3434
SSI 75/86/75/85 4534
JAX 72/89/73/89 4535
GNV 70/90/72/90 4645 03

.JAX...
.GA...NONE.
.FL...NONE.

RAM

In the hours before

Special weather statement, Sep 5, 10:29 AM EST, 4 hours 31 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT WED SEP 5 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE WILL OCCUR ACROSS THE AREA
THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO PRODUCE
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...
ESPECIALLY IN LOW LYING OR POOR DRAINAGE AREAS...AND FREQUENT
LIGHTNING.

A FEW THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS OF 40 TO 50 MPH...
HOWEVER STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SO SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Special weather statement, Sep 5, 11:00 AM EST, 4 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-052200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT WED SEP 5 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE WILL OCCUR ACROSS THE AREA
THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO PRODUCE
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...
ESPECIALLY IN LOW LYING OR POOR DRAINAGE AREAS...AND FREQUENT
LIGHTNING.

A FEW THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS OF 40 TO 50 MPH...
HOWEVER STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SO SPOTTER
ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Flagler

When
September 5, 3:00 PM EST
Where
Flagler County, Bunnell
Reported by
TRAINED SPOTTER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

Publics works building damaged.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263933.